Alert archive / California / Wind Advisories in 2025

Wind Advisory 20, NWS San Diego, CA

October 2, 2025Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Oct 2, 2025, 12:17 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Oct 3, 2025, 6:00 AM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2025, 12:17 PM PDT (19:17 UTC)
In effect from
Oct 3, 2025, 6:00 AM PDT
Expired
Oct 4, 2025, 5:00 AM PDT
In force
23 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

561 
WWUS76 KSGX 021917
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1217 PM PDT Thu Oct 2 2025

CAZ065-030530-
/O.NEW.KSGX.WI.Y.0020.251003T1300Z-251004T1200Z/
San Gorgonio Pass near Banning-
Including the cities of Desert Hot Springs and Banning
1217 PM PDT Thu Oct 2 2025

...WIND ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 5 AM PDT SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph expected.

* WHERE...San Gorgonio Pass near Banning.

* WHEN...From 6 AM Friday to 5 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds will occur Friday afternoon 
  and overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-030530-
/O.NEW.KSGX.WI.Y.0020.251003T2300Z-251004T1200Z/
San Diego County Deserts-
Including the cities of Borrego Springs
1217 PM PDT Thu Oct 2 2025

...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 5 AM PDT SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...From 4 PM Friday to 5 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CO
5 follow-up statements
456 
WWUS76 KSGX 030448
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
948 PM PDT Thu Oct 2 2025

CAZ065-031315-
/O.CON.KSGX.WI.Y.0020.251003T1300Z-251004T1200Z/
San Gorgonio Pass near Banning-
Including the cities of Banning and Desert Hot Springs
948 PM PDT Thu Oct 2 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 5 AM PDT 
SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph expected.

* WHERE...San Gorgonio Pass near Banning.

* WHEN...From 6 AM Friday to 5 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds will occur Friday afternoon 
  and Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-031315-
/O.CON.KSGX.WI.Y.0020.251003T2300Z-251004T1200Z/
San Diego County Deserts-
Including the cities of Borrego Springs
948 PM PDT Thu Oct 2 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 5 AM PDT 
SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...From 4 PM Friday to 5 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

12
984 
WWUS76 KSGX 030913
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
213 AM PDT Fri Oct 3 2025

CAZ060-031715-
/O.EXB.KSGX.WI.Y.0020.251003T1800Z-251004T0600Z/
Apple and Lucerne Valleys-
Including the cities of Southern California Logistics Airport,
Adelanto, Victorville, Hesperia, and Apple Valley
213 AM PDT Fri Oct 3 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS 
EVENING...

* WHAT...West winds 20 to 30 mph with gusts to 45 mph expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 11 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ065-031715-
/O.CON.KSGX.WI.Y.0020.251003T1300Z-251004T1200Z/
San Gorgonio Pass near Banning-
Including the cities of Desert Hot Springs and Banning
213 AM PDT Fri Oct 3 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 5 AM 
PDT SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up 65 mph expected.

* WHERE...San Gorgonio Pass near Banning.

* WHEN...From 6 AM this morning to 5 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-031715-
/O.CON.KSGX.WI.Y.0020.251003T2300Z-251004T1200Z/
San Diego County Deserts-
Including the cities of Borrego Springs
213 AM PDT Fri Oct 3 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM 
PDT SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts to 45 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...From 4 PM this afternoon to 5 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

17
628 
WWUS76 KSGX 031701
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1001 AM PDT Fri Oct 3 2025

CAZ065-040515-
/O.CON.KSGX.WI.Y.0020.000000T0000Z-251004T1200Z/
San Gorgonio Pass near Banning-
Including the cities of Desert Hot Springs and Banning
1001 AM PDT Fri Oct 3 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up 65 mph expected.

* WHERE...San Gorgonio Pass near Banning.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds will occur this afternoon and 
  overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ060-040515-
/O.CON.KSGX.WI.Y.0020.251003T1800Z-251004T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Southern California
Logistics Airport, Apple Valley, Adelanto, and Hesperia
1001 AM PDT Fri Oct 3 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts to 45 mph expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-040515-
/O.CON.KSGX.WI.Y.0020.251003T2300Z-251004T1200Z/
San Diego County Deserts-
Including the cities of Borrego Springs
1001 AM PDT Fri Oct 3 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM 
PDT SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts to 45 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...From 4 PM this afternoon to 5 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CO
949 
WWUS76 KSGX 040420
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
920 PM PDT Fri Oct 3 2025

CAZ060-040600-
/O.CON.KSGX.WI.Y.0020.000000T0000Z-251004T0600Z/
Apple and Lucerne Valleys-
Including the cities of Apple Valley, Hesperia, Victorville,
Southern California Logistics Airport, and Adelanto
920 PM PDT Fri Oct 3 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts to 45 mph expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-041200-
/O.CON.KSGX.WI.Y.0020.000000T0000Z-251004T1200Z/
San Diego County Deserts-
Including the cities of Borrego Springs
920 PM PDT Fri Oct 3 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts to 45 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ065-041200-
/O.CON.KSGX.WI.Y.0020.000000T0000Z-251004T1200Z/
San Gorgonio Pass near Banning-
Including the cities of Desert Hot Springs and Banning
920 PM PDT Fri Oct 3 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up 55 mph expected.

* WHERE...San Gorgonio Pass near Banning.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

APR
110 
WWUS76 KSGX 040545
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1045 PM PDT Fri Oct 3 2025

CAZ060-040645-
/O.EXP.KSGX.WI.Y.0020.000000T0000Z-251004T0600Z/
Apple and Lucerne Valleys-
Including the cities of Southern California Logistics Airport,
Adelanto, Victorville, Hesperia, and Apple Valley
1045 PM PDT Fri Oct 3 2025

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds are weakening across the Apple and Lucerne Valleys. The Wind 
Advisory will be allowed to expire at 11 PM.

$$

CAZ062-041200-
/O.CON.KSGX.WI.Y.0020.000000T0000Z-251004T1200Z/
San Diego County Deserts-
Including the cities of Borrego Springs
1045 PM PDT Fri Oct 3 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...San Diego County Deserts.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ065-041200-
/O.CON.KSGX.WI.Y.0020.000000T0000Z-251004T1200Z/
San Gorgonio Pass near Banning-
Including the cities of Banning and Desert Hot Springs
1045 PM PDT Fri Oct 3 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...San Gorgonio Pass near Banning.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust along Interstate-10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 9:40 AM PDT, 2 hours 37 minutes earlier.

Area forecast discussion, Oct 2, 9:40 AM PDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
940 AM PDT Thu Oct 2 2025

.SYNOPSIS...
Cooler conditions with an uptick in winds in the mountains and
deserts Friday. In addition, the marine layer will deepen with low
clouds expected to spread into portions of the inland valleys for
tonight and Friday night. Slightly warmer Saturday west of the
mountains in weak offshore flow. Cooler conditions expected Sunday
and Monday with warming next Tuesday and Wednesday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Today is expected to be 3 to 7 degrees warmer than yesterday for
inland locations, with no change or a degree or two of cooling along
the coast. A trough of low pressure is expected to move into
California on Friday and east into Nevada on Saturday. This will
bring 3 to 5 degrees of cooling to inland areas on Friday, with an
increase in winds for the mountains and deserts. Wind gusts are
expected to peak at 35 to 45 mph Friday afternoon and evening.
Additionally, with the increase in onshore flow the marine layer is
expected to deepen. Areas of low clouds are expected to reach into
the valleys for tonight into Friday morning.

As the upper level low moves over Nevada Saturday, the overall flow
will quickly switch to offshore by early Saturday morning. The
north/northeasterly winds associated with the offshore flow are
expected to be fairly weak and localized to the San Bernardino and
Santa Ana coastal mountain slopes. While the marine layer will still
be fairly deep, any low clouds that develop Friday night into
Saturday are expected to clear fairly quickly in the Inland Empire
and Orange County. Highs on Saturday are expected to be a few
degrees warmer than Friday west of the mountains, likely due to the
weak offshore flow. Temperatures in the deserts will continue to
cool a few degrees into Saturday.

A broad trough of low pressure will set up over the western United
States on Sunday. This will result in a few degrees of cooling west
of the mountains, with additional cooling expected into Monday for
most locations. For next Tuesday and Wednesday, the pattern becomes
a little more uncertain with ensemble guidance struggling to pin
down the amplitude and position of the aforementioned trough. The
solution with a weaker and deeper trough over California would
continue the cooler conditions while the solution with the trough to
our east with weak ridging over California would bring slightly
warmer conditions. Current forecast follows the NBM which leans
towards the warmer solutions for next Tuesday and Wednesday.

&&

.AVIATION...
021615Z....Coasts/Valleys...Variable low clouds based 1000-1500 feet
MSL will scatter out completely within the next hour or so. Low
clouds will redevelop after 03Z for the coastal areas initially, and
after 08Z inland tonight into Friday. Bases should be around 1500
feet MSL, rising over 2000 feet MSL early Friday, filling much of
the coastal basin. They will begin to scatter out beginning around
16-17Z for the inland areas, and then eroding away from east to west
to the coastal areas by around 18-19Z Saturday.

Mountains/Deserts...Mostly clear and VFR conditions today and
tonight.

&&

.MARINE...
Northwest winds Friday afternoon and evening over the outer waters
near San Clemente Island could lead to hazardous conditions for
small craft. Otherwise, no hazardous marine conditions are expected
through Monday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...CO
AVIATION/MARINE...Stewey

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 1:42 PM PDTSmall Craft AdvisorySGX33 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.